MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 32MM +6 NK; HIP PROTHESIS

BIOMET UK LTD. CER BIOLOXD MOD HD 32MM +6 NK; HIP PROTHESIS
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Swelling/ Edema (4577)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report: customer has confirmed that the device remains implanted.Concomitant medical devices: medical product: arcos 22x200mm cyl dist, catalog #:11-301622, lot #: unknown; medical product: arcos con sz c std 70mm, catalog #:11-301323, lot #: unknown; medical product: hooded enhanced acetabular insert size 32 mm i.D./65 mm o.D, catalog #:, 433832065, lot #: unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Devices remain implanted.
 
Event or Problem Description
It was reported that the patient underwent a left hip arthroplasty on an unknown date.Subsequently, a custom hip is needed for possible revision due to limb length discrepancies and patient anatomy.No revision has been reported to date.Attempts have been made but no further information has been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Complaint summary: as the product has not been received, the investigation was limited to the information provided; a review of device history records, complaint history and x-ray review.In addition, we have not been provided with any supporting documentation which could provide additional information.Assessment of imaging: single ap film of the left hip demonstrates a left total hip arthroplasty with cement fixation of the acetabular cup.Significant bone loss along the femoral stem with possible evidence of osteolysis along the greater trochanter.Incomplete evaluation of the femoral stem.Impressions: left total hip arthroplasty with significant bone loss along the femoral stem and possible evidence of osteolysis along the greater trochanter.Overall fit and alignment of the implants is appropriate.Osteopenia with significant bone loss along the femoral stem and possible osteolysis at the level of the greater trochanter.Acetabular inclination angles cannot be accurately measured without a true ap pelvis film.However, visually, the acetabular cup appears to be in appropriate position.No anatomy abnormality that would cause limb length discrepancies a review of the manufacturing history records could not be performed as lot number is unknown.A review of the complaint database over the last 3 years has found 1 complaint reported with the item 12-115117 (initiating complaint).Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device remain implanted.
 
Event or Problem Description
 
Event or Problem Description
It was reported that approximately two years post implantation, a revision was performed due to limb length discrepancy with custom spacer device.During the procedure noted necrotic synovial tissue, could not decouple the body from the stem due to stripping of the thread, and thin femoral bones.The head and liner were exchanged.There were past reported instances of hip dislocations.All all other implants remained in place.The patient has reported ongoing and chronic pain, swelling, and continued leg length discrepancy since the revision.The patient is now pending another custom implant due to the inability to remove the previous stem.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.D10 - associated product: hooded enhanced acetabular insert size 32 mm i.D./65 mm o.D.; item# 433832065; lot# 62365008.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Complaint was further investigated due to medical notes being received.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were provided and reviewed by a health care professional.The review identified the following points below with regards to the reported revision.Spinal anesthesia, ebl 300 ml.Previous incision utilized, encountered clear yellow fluid.Necrotic synovial tissue debrided.Cup well fixed and remained implanted.Noted stem well fixed, ball removed from body easily, attempted to remove proximal body after removing the screw, noted threads were stripped, attempted multiple times with different methods without damaging the stem or the femur, which is thinned bone.1.5 hours trying to loosen the taper of off the trunnion.¿the stem was cold welded to together and could not be disengaged¿.The custom device made was not able to be implanted due to the cold welded components.Liner and head exchanged without complications.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD MOD HD 32MM +6 NK
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12346760
Report Number3002806535-2021-00348
Device Sequence Number5130797
Product Code LZO
UDI-Device Identifier00887868248467
UDI-Public(01)00887868248467(17)260630(10)673000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051411
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number12-115117
Device Lot Number673000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/17/2021
10/10/2023
11/30/2023
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/21/2021
11/06/2023
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite